Will I lose all my hair?

Taking methotrexate and losing my hair.


Community Answers
  • Monica Y. Sengupta moderator
    1 month ago

    In addition to the great information from Richard and Daniel, I also wanted to give my personal experience.

    When I first started with Methotrexate my hair thinned and my left eye lashes fell out. With help from my doctor I switched to the active form of Folic Acid (Leucovorin Calcium) and switched the time of my supplement and injection. I take the LC 12 hours before the injection.

    I would definitely recommend speaking to your doctor and finding out if there is a way to lessen the side effect.

    All the best, Monica

  • Daniel Malito moderator
    1 month ago

    @hss12061 I lost most of the hair on the top of my head by the time I was 28. It stinks, certainly, but there are some things you can do. Biotin/DHT blocking shampoo helps a little, depending on how much your body responds to it. Keep on keepin’ on, DPM

  • Richard Faust moderator
    1 month ago

    Hi hss12061. Sorry you are having these hair loss issues. You certainly are not alone in dealing with this methotrexate side effect. In fact, just a few days ago there was a Q&A discussion about hair loss which you can find here: https://rheumatoidarthritis.net/q-and-a/hair-loss-treatments/. It includes several links to articles from our archive that may be helpful. Best, Richard (RheumatoidArthritis.net Team)

  • Share Your Answer

    Poll